Alert archive / Montana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 83, NWS Glasgow, MT

July 22, 20217 counties in Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jul 22, 2021, 7:11 PM MDT for 7 counties in Montana. It was in force for 64 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2021, 7:11 PM MDT (01:11 UTC)
Expired
Jul 22, 2021, 8:15 PM MDT
In force
64 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 100 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 7:32 PM MDTTSTM WND GST 583 Ene Wolf Point, MTASOS STATION KOLF WOLF POINT AIRPORT.
Jul 22, 7:48 PM MDTTSTM WND GST 759 Sw Bredette, MTMESONET STATION MTMCD 8.5 SW BREDETTE (MT DOT).
Jul 22, 8:00 PM MDTTSTM WND GST 592 Ne Poplar, MTAWOS STATION KPO1 POPLAR.
Jul 22, 8:15 PM MDTTSTM WND GST 5412 Sse Sprole, MTMESONET STATION FW2498 BADGER CREEK.
Jul 22, 8:18 PM MDTTSTM WND GST 521 Nnw Sprole, MTMESONET STATION POPM8 POPLAR RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 4:07 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2021-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2021-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
2422 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

503 
WUUS55 KGGW 230111
SVRGGW
MTC021-033-055-083-085-091-105-230215-
/O.NEW.KGGW.SV.W.0083.210723T0111Z-210723T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
711 PM MDT Thu Jul 22 2021

The National Weather Service in Glasgow has issued a

* Severe Thunderstorm Warning for...
  Northeastern Garfield County in northeastern Montana...
  Roosevelt County in northeastern Montana...
  East central Valley County in northeastern Montana...
  South central Sheridan County in northeastern Montana...
  McCone County in northeastern Montana...
  Northwestern Dawson County in northeastern Montana...
  Northwestern Richland County in northeastern Montana...

* Until 815 PM MDT.

* At 710 PM MDT, severe thunderstorms were located along a line
  extending from near Lustre to 13 miles east of Nelson Creek Rec
  Area, moving east at 45 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Wolf Point, Poplar, Brockton, Medicine Lake, Richey, Lustre,
  Bredette, Frazer, Vida, Rock Creek Rec Area, Oswego, Fort Kipp,
  Volt, Sprole, Weldon and Homestead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across eastern Valley, western Roosevelt, and northern 
McCone. SEEK SHELTER NOW inside a sturdy structure and stay away 
from windows! Large hail and damaging winds and continuous cloud to 
ground lightning is occurring with these storms. Move indoors 
immediately.

Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4857 10448 4739 10494 4761 10629 4846 10625
TIME...MOT...LOC 0110Z 269DEG 41KT 4843 10596 4753 10594 

HAIL...<.75IN
WIND...70MPH
 
$$

GAH NWS Glasgow
3 follow-up statements
325 
WWUS55 KGGW 230128
SVSGGW

Severe Weather Statement
National Weather Service Glasgow MT
728 PM MDT Thu Jul 22 2021

MTC033-230137-
/O.CAN.KGGW.SV.W.0083.000000T0000Z-210723T0215Z/
Garfield MT-
728 PM MDT Thu Jul 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GARFIELD COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Montana.

LAT...LON 4857 10448 4739 10494 4773 10620 4803 10623
      4845 10594
TIME...MOT...LOC 0127Z 269DEG 41KT 4843 10572 4753 10570 

$$

MTC021-055-083-085-091-105-230215-
/O.CON.KGGW.SV.W.0083.000000T0000Z-210723T0215Z/
Roosevelt MT-Valley MT-Sheridan MT-McCone MT-Dawson MT-Richland MT-
728 PM MDT Thu Jul 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR ROOSEVELT...EAST CENTRAL VALLEY...SOUTH CENTRAL SHERIDAN...
NORTHERN MCCONE...NORTHWESTERN DAWSON AND NORTHWESTERN RICHLAND
COUNTIES...

At 727 PM MDT, severe thunderstorms were located along a line
extending from 7 miles east of Lustre to 9 miles northwest of Circle,
moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Wolf Point, Poplar, Brockton, Medicine Lake, Richey, Lustre, Frazer,
Vida, Oswego, Fort Kipp, Volt, Sprole and Homestead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4857 10448 4739 10494 4773 10620 4803 10623
      4845 10594
TIME...MOT...LOC 0127Z 269DEG 41KT 4843 10572 4753 10570 

HAIL...<.75IN
WIND...60MPH
 
$$

GAH NWS Glasgow
022 
WWUS55 KGGW 230151
SVSGGW

Severe Weather Statement
National Weather Service Glasgow MT
751 PM MDT Thu Jul 22 2021

MTC105-230201-
/O.CAN.KGGW.SV.W.0083.000000T0000Z-210723T0215Z/
Valley MT-
751 PM MDT Thu Jul 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VALLEY COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Montana.

LAT...LON 4847 10452 4840 10455 4751 10489 4769 10580
      4805 10584 4844 10555
TIME...MOT...LOC 0151Z 269DEG 41KT 4843 10531 4753 10530 

$$

MTC021-055-083-085-091-230215-
/O.CON.KGGW.SV.W.0083.000000T0000Z-210723T0215Z/
Roosevelt MT-Sheridan MT-McCone MT-Dawson MT-Richland MT-
751 PM MDT Thu Jul 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR WESTERN ROOSEVELT...SOUTH CENTRAL SHERIDAN...NORTHEASTERN
MCCONE...NORTHWESTERN DAWSON AND NORTHWESTERN RICHLAND COUNTIES...

At 751 PM MDT, severe thunderstorms were located along a line
extending from near Bredette to 13 miles southwest of Richey, moving
east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Wolf Point, Poplar, Brockton, Richey, Vida, Sprole and Fort Kipp. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4847 10452 4840 10455 4751 10489 4769 10580
      4805 10584 4844 10555
TIME...MOT...LOC 0151Z 269DEG 41KT 4843 10531 4753 10530 

HAIL...<.75IN
WIND...60MPH
 
$$

GAH NWS Glasgow
891 
WWUS55 KGGW 230207
SVSGGW

Severe Weather Statement
National Weather Service Glasgow MT
807 PM MDT Thu Jul 22 2021

MTC021-055-083-085-091-230216-
/O.EXP.KGGW.SV.W.0083.000000T0000Z-210723T0215Z/
Roosevelt MT-Sheridan MT-McCone MT-Dawson MT-Richland MT-
807 PM MDT Thu Jul 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROOSEVELT...SOUTH
CENTRAL SHERIDAN...NORTHEASTERN MCCONE...NORTHWESTERN DAWSON AND
NORTHWESTERN RICHLAND COUNTIES WILL EXPIRE AT 815 PM MDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Montana.

LAT...LON 4847 10452 4840 10455 4751 10489 4769 10580
      4805 10584 4844 10555
TIME...MOT...LOC 0206Z 269DEG 41KT 4843 10508 4753 10508 

$$

GAH NWS Glasgow

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:15 AM MDT, 15 hours 56 minutes earlier.

Area forecast discussion, Jul 22, 3:15 AM MDT, 15 hours 56 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
315 AM MDT Thu Jul 22 2021

.DISCUSSION...

...Isolated severe threat today and high fire danger on Friday for
NE Montana...

There are several short term forecast challenges up for
consideration. First, radar and observations show isolated
thunderstorms across portions of NE Montana early this morning,
some putting down wetting rains. Expect coverage to grow into the
afternoon and tonight as a shortwave and surface cold front
approaches when a couple storms may be severe. Main concerns
continue to surround downdraft wind gusts as well as wildfire risk
from these winds and peripheral lightning in the presence of dry
fuels.

Additionally, with temperatures will into the 90s if not low 100s
for much of NE Montana, Excessive Heat Warning will remain in
effect. Look for a break from the excessive heat on Friday
although temperatures will still be above normal. Main concern
here is breezy westerly flow in the presence of very dry fuels and
relative humidity dropping to around 10 percent for western and
central portions of the CWA. Further east, humidity will still
likely be below 20 percent. Thus, confidence is growing on a high
fire danger day here and the Fire Weather Watch remains in effect.
Secondarily, winds may be strong enough for a few hours to come
close to Lake Wind Advisory criteria in the afternoon or evening.

Longer term ensembles point to the upper ridge pattern becoming
established once more over the western U.S. for the upcoming
weekend and early next week, which would bring about a return to
excessive heat concerns.

&&

.AVIATION...
VFR conditions will prevail though haze may temporarily lead to a
reduction in visibility. In addition, scattered thunderstorms
today and tonight may result in MVFR to IFR ceilings and
visibilities at times as well as gusty and shifting winds. A few
storms may also be severe this afternoon and evening.

&&

.FIRE WEATHER...
Look for relative humidity as low as 9 percent on Friday afternoon
with west to northwest winds at 10 to 20 kts with occasional
higher gusts in the presence of dry fuels. These conditions will
lead to high fire danger and a Fire Weather Watch remains in
effect for Fire Weather Zones 120, 122, and 134-137 from Noon
until 9 PM.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 9 PM MDT this evening for Central
and Southeast Phillips...Central and Southern Valley...Dawson...
Eastern Roosevelt...Garfield...McCone...Petroleum...Prairie...
Richland...Southwest Phillips...Western Roosevelt...Wibaux.

Fire Weather Watch from Friday afternoon through Friday evening
for MTZ120-122-134>137.

&&

weather.gov/glasgow

In the hours before

Special weather statement, Jul 22, 4:58 PM MDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Glasgow MT
458 PM MDT Thu Jul 22 2021

MTZ016-017-021-022-060-222345-
Petroleum MT-Garfield MT-Southwest Phillips MT-
Central and Southeast Phillips MT-Central and Southern Valley MT-
458 PM MDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHILLIPS...NORTHWESTERN
GARFIELD...NORTHERN PETROLEUM AND SOUTHWESTERN VALLEY COUNTIES UNTIL
545 PM MDT...

At 457 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Fourchette, or 32 miles east of Zortman, moving
east at 55 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Jordan, Zortman, The Pines Rec Area, Fourchette, U L Bend Rec Area,
Tampico, Hinsdale, Crooked Creek Rec Area, Devils Creek Rec Area,
Hell Creek Rec Area, Brusett, Phillips, Vandalia, Fred Robinson
Bridge, The Bentonite Plant, Steve Fork, Landusky, Content and Sun
Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Montana.

LAT...LON 4792 10889 4792 10863 4799 10861 4798 10844
      4808 10843 4854 10688 4772 10659 4718 10701
      4708 10861 4710 10861 4710 10874 4727 10872
      4727 10859 4732 10831 4758 10831 4762 10844
      4760 10848 4764 10877 4768 10878 4773 10889
TIME...MOT...LOC 2257Z 260DEG 49KT 4784 10783

GAH NWS Glasgow
Local storm report, Jul 22, 5:22 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
522 PM MDT THU JUL 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     11 ENE ZORTMAN          47.96N 108.31W
07/22/2021  M53 MPH          PHILLIPS           MT   MESONET

            MESONET STATION MTMAL 11.3 SW PHILLIPS (MT
            DOT).

&&

RUX
Special weather statement, Jul 22, 5:41 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Glasgow MT
541 PM MDT Thu Jul 22 2021

MTZ016-017-021>023-230045-
Petroleum MT-Garfield MT-Central and Southeast Phillips MT-McCone MT-
Central and Southern Valley MT-
541 PM MDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PHILLIPS...CENTRAL
GARFIELD...EASTERN PETROLEUM...SOUTHERN VALLEY AND NORTHWESTERN
MCCONE COUNTIES UNTIL 645 PM MDT...

At 541 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Hinsdale to 7 miles southeast
of Devils Creek Rec Area. Movement was east at 30 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Glasgow, Nashua, Fort Peck, The Pines Rec Area, U L Bend Rec Area,
Tampico, Hinsdale, Duck Creek Rec Area, Crooked Creek Rec Area, Fort
Peck Marina, Devils Creek Rec Area, Hell Creek Rec Area, St. Marie,
Brusett, Vandalia, Park Grove, The Bentonite Plant, Haxby, Content
and Sun Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Montana.

LAT...LON 4856 10610 4735 10652 4740 10795 4833 10780
TIME...MOT...LOC 2341Z 268DEG 27KT 4823 10718 4756 10752

GAH NWS Glasgow
Local storm report, Jul 22, 6:51 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
651 PM MDT THU JUL 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND GST     2 NNE GLASGOW           48.22N 106.62W
07/22/2021  M69 MPH          VALLEY             MT   ASOS

            ASOS STATION KGGW GLASGOW AIRPORT (ASOS).

&&

RUX
Special weather statement, Jul 22, 7:07 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Glasgow MT
707 PM MDT Thu Jul 22 2021

MTZ017>020-022>026-061-062-230200-
Richland MT-Garfield MT-Dawson MT-Sheridan MT-Northern Valley MT-
Daniels MT-Prairie MT-Western Roosevelt MT-McCone MT-
Eastern Roosevelt MT-Central and Southern Valley MT-
707 PM MDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GARFIELD...SOUTHERN
DANIELS...ROOSEVELT...EASTERN VALLEY...SOUTHWESTERN SHERIDAN...
MCCONE...NORTHWESTERN PRAIRIE...WESTERN DAWSON AND NORTHWESTERN
RICHLAND COUNTIES UNTIL 800 PM MDT...

At 706 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Peerless to 8 miles north of
Hillside. Movement was east at 45 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Wolf Point, Poplar, Circle, Terry, Nashua, Brockton, Fort Peck,
Medicine Lake, Richey, Duck Creek Rec Area, Brockway, Hillside,
Flowing Wells Rest Area, The Pines Rec Area, Lustre, Fort Peck
Marina, Bredette, Frazer, Vida and Cohagen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Montana.

LAT...LON 4679 10562 4683 10562 4683 10583 4686 10584
      4684 10644 4688 10706 4871 10631 4862 10444
      4676 10518
TIME...MOT...LOC 0106Z 277DEG 41KT 4861 10574 4703 10634

GAH NWS Glasgow
Local storm report, Jul 22, 7:10 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
710 PM MDT THU JUL 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND GST     2 WNW JORDAN            47.33N 106.95W
07/22/2021  M53 MPH          GARFIELD           MT   ASOS

            ASOS STATION KJDN JORDAN.

&&

RUX

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 6:37 PM MDTSevere Thunderstorm WarningGGWDaniels, Garfield, McCone, Roosevelt, Valley38 min
Jul 22, 7:07 PM MDTSpecial Weather StatementGGWMcCone, Prairie, Roosevelt53 min
Jul 22, 8:01 PM MDTSpecial Weather StatementGGWMcCone, Richland, Roosevelt44 min
Jul 22, 8:28 PM MDTSpecial Weather StatementGGWSheridan62 min
Jul 22, 8:39 PM MDTSpecial Weather StatementGGWMcCone, Roosevelt66 min

Nearby

Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.